Some self-similar solutions in river morphodynamics

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

[1] Aggradation and degradation in one-dimensional channels are often modeled with a simplified nonlinear diffusion equation. Different degrees of nonlinearity are obtained using the Chezy and Manning/Gauckler-Strickler laws for the friction coefficient combined with a sediment transport equation having a generalized form of the Meyer-Peter and Müller formula. Analytical self-similar solutions for the "dam break" and the base-level lowering are presented. While the linear case corresponds to the classic diffusion equation, the main effect of the nonlinearity appears to be the presence of singularities in the self-similar solutions, related to the finite speed of propagation of perturbations.

Original languageEnglish (US)
Article numberW12503
Pages (from-to)1-5
Number of pages5
JournalWater Resources Research
Volume41
Issue number12
DOIs
StatePublished - Dec 1 2005
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Water Science and Technology

Fingerprint Dive into the research topics of 'Some self-similar solutions in river morphodynamics'. Together they form a unique fingerprint.

  • Cite this